Format

Send to

Choose Destination
Contact Dermatitis. 1998 Apr;38(4):185-8.

Mechanism of allergic contact dermatitis from propacetamol: sensitization to activated N,N-diethylglycine.

Author information

1
Laboratoire de Dermatochimie associé au CNRS, Université Louis Pasteur, clinique Dermatologique, CHU, Strasbourg, France.

Abstract

In order to confirm the mechanism of skin sensitization to propacetamol, a pro-drug of acetaminophen, 3 patients with allergic contact dermatitis from propacetamol were patch tested with N,N-diethylglycine phenyl ester, an activated form of N,N-diethylglycine. Positive patch tests were observed in all the patients at 10% in pet., while 20 control patients remained negative. This strongly suggests that propacetamol is acting as an activated form of N,N-diethylglycine, transferring this part of the molecule to nucleophilic residues of proteins. This also explains why reactions to acetaminophen have never been observed in patients sensitized to propacetamol.

PMID:
9565288
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Wiley
Loading ...
Support Center